Alert archive / Pennsylvania / Freeze Warnings in 2010

Freeze Warning 4, NWS Cleveland, OH

October 19, 2010Crawford County, Pennsylvania

NWS Cleveland, OH issued this freeze warning at Oct 19, 2010, 3:45 PM EDT for Crawford County, Pennsylvania. It took effect at Oct 20, 2010, 3:00 AM EDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2010, 3:45 PM EDT (19:45 UTC)
In effect from
Oct 20, 2010, 3:00 AM EDT
Expired
Oct 20, 2010, 3:41 AM EDT
In force
41 min
Issued by
NWS Cleveland, OH

County Crawford County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Oct 19, 3:26 PM EDT, 19 minutes earlier.

Area forecast discussion, Oct 19, 3:26 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
326 PM EDT TUE OCT 19 2010

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY TONIGHT. A COLD
FRONT WILL MOVE EAST ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY
MORNING. ANOTHER AREA OF HIGH PRESSURE WILL BUILD EAST INTO THE
REGION BEHIND THE COLD FRONT THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A LOT OF DIURNAL CLOUDINESS CONTINUES TO DISSIPATE OVER THE EXTREME
EAST AND FEW CUMULUS OVER THE EXTREME WEST WILL START TO DISSIPATE
TOWARD SUN DOWN. I ANTICIPATE MOST OF THE AREA SHOULD SEE CLEAR
SKIES DURING THE NIGHT AND ALLOW FOR SOME GOOD RADIATIONAL COOLING
TO TAKE PLACE. LATEST SATELLITE SHOWS SOME HIGH CLOUDS SPREADING
SOUTHEAST TOWARD THE REGION BUT I ANTICIPATE THIS CLOUD COVER SHOULD
BE THIN.

THE COOL AIR IN PLACE ALONG WITH THE RADIATIONAL COOLING TAKING
PLACE...I ANTICIPATE TEMPERATURES SHOULD GET PRETTY CHILLY IN THE
EXTREME EAST...ESPECIALLY IN THE VALLEYS. AFTER COORDINATION WITH
SURROUNDING OFFICES...DECIDED TO GO WITH A FREEZE WARNING IN
CRAWFORD COUNTY PENNSYLVANIA AND FROST ADVISORIES FROM SOUTHERN ERIE
COUNTY PENNSYLVANIA SOUTHWEST INTO KNOX COUNTY.

AREAS NEAR THE LAKE SHOULD REMAIN UNDER SOME INFLUENCE OF THE LAKE
IN VERY LIGHT WESTERLY FLOW. WESTERN HALF OF THE AREA SHOULD START
TO SEE SOME WEAK WARM AIR ADVECTION TAKING PLACE AFTER MIDNIGHT AND
THIS SHOULD MINIMIZE THREAT FOR FROST.

TEMPERATURES EXPECTED TO BE IN THE MIDDLE 30S MOST AREAS EXCEPT
LOWER 30S...SAY AROUND 32 IN CRAWFORD COUNTY PENNSYLVANIA. LOWER 40S
EXPECTED NEAR THE LAKE IN THE NORTHEAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE IS EXPECTED TO BE THE DOMINANT WEATHER FEATURE ON
WEDNESDAY AS IT MOVES BY ACROSS THE OHIO VALLEY.

A COLD FRONT IS FORECAST TO MOVE SOUTHEAST TOWARD THE AREA WEDNESDAY
NIGHT INTO THURSDAY MORNING. SOME ASSOCIATED MOISTURE WILL ALSO
STREAM INTO THE REGION ALONG WITH THE COLD FRONT. MUCH COLDER AIR
WILL FOLLOW THE FRONT INTO THURSDAY AND THURSDAY NIGHT. 850 MB
TEMPERATURES DIP TO ABOUT -4 IN THE NORTHEAST. TEMPERATURES ALOFT
AND AT THE SURFACE SHOULD BE COLD ENOUGH TO ALLOW SOME WET SNOW TO
MIX IN WITH THE RAIN THURSDAY NIGHT AFTER MIDNIGHT.  I DONT
ANTICIPATE THERE WILL BE ENOUGH SNOW TO ACCUMULATE IN THE HIGHER
ELEVATIONS.

AREAS TO THE SOUTH AND WEST SHOULD REMAIN DRY THROUGH THIS PERIOD AS
BEST MOISTURE AND ASSOCIATED DYNAMICS MOVE OVER THE EASTERN HALF OF
THE AREA.

HIGH PRESSURE FINALLY BUILDS IN FOR FRIDAY AFTERNOON INTO FRIDAY
NIGHT BUT WILL BE SHORT LIVED. HIGH PRESSURE MOVES QUICKLY EAST
ALLOWING SOME WARM AIR ADVECTION TO TAKE PLACE FRIDAY AFTERNOON INTO
SATURDAY. HOWEVER...WITH THE WARM AIR COMES ANOTHER SHOT OF MOISTURE
OUT OF THE SOUTHWEST IN ASSOCIATION WITH A STORM SYSTEM MOVING
NORTHEAST. AS STORM SYSTEM REACHES SOUTHERN GREAT LAKES
REGION...GULF OF MOISTURE STARTS TO OPEN UP ALLOWING MOISTURE TO
STREAM NORTH INTO THE REGION. THIS WILL SET UP A WET PATTERN INTO
THE WEEKEND.

TEMPERATURES THROUGH THE PERIOD WILL BE HOVERING AROUND NORMAL WITH
A WARM UP BACK TO THE MIDDLE AND UPPER 60S FOR THE WEEKEND IN THE
SOUTH TO SOUTHWEST FLOW. OVERNIGHT LOWS BEGIN TO MODERATE A BIT
TOMORROW NIGHT BUT THEN PLUNGE BACK INTO THE 30S TO LOWER 40S AS
COLD AIR ADVECTION TAKES PLACE BEHIND THE COLD FRONT.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
A FRONTAL SYSTEM WILL BE IN THE AREA ON SUNDAY AND WILL
BRING A CHANCE OF SHOWERS SUNDAY AND MONDAY. ANOTHER MUCH STRONGER
FRONTAL SYSTEM WILL APPROACH ON TUESDAY AND BRING MORE SHOWERS.
TEMPERATURES TO AVERAGE NEAR THE SEASONAL NORMALS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
WEAK HIGH PRESSURE WITH DRYING CONDITIONS MOVING INTO THE
FORECAST AREA FOR THIS AFTERNOON AND TONIGHT WITH SOME SCATTERED
CUMULUS CLOUDS EXPECTED. FOR MY EXTREME EASTERN TAF SITES...SOME
CLOUD COVER STILL HOLDING-ON DUE TO A WEAK SHORT WAVE THAT SHOULD
BE PULLING-OUT LATER THIS AFTERNOON AND EVENING.

FOR TONIGHT SOME CIRRUS CLOUDS WILL BE LURKING AROUND THE AREA
BUT IT SHOULD BE GENERALLY DRY. ON WEDNESDAY THE HIGH PRESSURE
SHOULD STILL DOMINATE WITH VFR CONDITIONS.

WINDS WESTERLY THIS AFTERNOON 10 TO 15 KNOTS.

.OUTLOOK...NON VFR POSSIBLE THURSDAY ESPECIALLY NORTHEAST OHIO AND
NORTHWEST PA. NON VFR POSSIBLE ACROSS THE AREA ON SATURDAY.

&&

.MARINE...
WITH WEST TO SOUTHWEST FLOW OF 10 TO 15 KNOTS EXPECT CHOPPY
CONDITIONS...BUT BELOW SMALL CRAFT ADVISORY CRITERIA.  BY WEDNESDAY
AFTERNOON/EVENING IT LOOKS LIKE A MUCH STRONGER COLD FRONT WILL
SWEEP ACROSS THE LAKE. SMALL CRAFT ADVISORY WILL BE NEEDED
TOMORROW.  SOUTHWEST WINDS WILL INCREASE TO AT LEAST 15 TO 25 AHEAD
OF THE APPROACHING COLD FRONT.  WIND SPEEDS WILL HIT 30 KNOTS BY
FROPA TOWARD WEDNESDAY EVENING.  VERY COLD ARI BEHIND THE FRONT AS
850 TEMPS DIP TO 0C BY 12Z THURSDAY.  CONDITIONS IMPROVE FRIDAY AS
HIGH PRESSURE MOVES ACROSS THE OHIO VALLEY/LOWER GREAT LAKES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM 3 AM TO 8 AM EDT WEDNESDAY FOR OHZ013-014-
     020>023-029>033-038-047.
PA...FROST ADVISORY FROM 3 AM TO 8 AM EDT WEDNESDAY FOR PAZ002.
     FREEZE WARNING FROM 3 AM TO 8 AM EDT WEDNESDAY FOR PAZ003.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...BC
AVIATION...BC
MARINE...DJB
Hazardous weather outlook, Oct 19, 5:28 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
528 AM EDT TUE OCT 19 2010

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-200930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
528 AM EDT TUE OCT 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:45 PM EDTFrost AdvisoryCLEAshland, Ashtabula, Geauga, Holmes, Knox, Mahoning and 7 more16 hr

Nearby

Freeze Warnings in Pennsylvania, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.